MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY
Model Number M0062101400
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax balloon dilatation catheter device was used in the left kidney during a percutaneous nephrolithonomy (pcnl) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the balloon was inflated and burst within rated pressure.The procedure was completed with another nephromax balloon dilatation catheter device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Block h10: investigation results: a visual examination of the returned complaint device found that the balloon was tightly folded.It was noted that the device was attached to a boston scientific encore inflation unit and positive pressure was applied.Visual and tactile examination identified a kink in the catheter shaft located approximately 80mm distal of the hub.This type of damage is consistent with an excessive force having been applied to the shaft.No issues were noted with the material of the balloon.No failures were found that could have contributed to the complaint incident.Based on review of this data, this complaint does not represent a new or unanticipated event.Therefore, the most probable root cause for this complaint is no problem detected.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.

Brand Name
NEPHROMAX
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8864080
Report Number3005099803-2019-03927
Device Sequence Number19362833
Product Code LJE
UDI-Device Identifier08714729826484
UDI-Public08714729826484
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2021
Device Model NumberM0062101400
Device Catalogue Number210-140
Device Lot Number0022232547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR